Alert archive / Oregon / High Wind Warnings in 2014

High Wind Warning 13, NWS Portland, OR

November 21, 2014

NWS Portland, OR issued this high wind warning at Nov 21, 2014, 3:48 AM PST. It took effect at Nov 21, 2014, 12:00 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2014, 3:48 AM PST (11:48 UTC)
In effect from
Nov 21, 2014, 12:00 PM PST
Expired
Nov 21, 2014, 7:00 PM PST
In force
7 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WWUS76 KPQR 211148
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
348 AM PST FRI NOV 21 2014

ORZ007-008-211300-
/O.CAN.KPQR.FG.Y.0018.000000T0000Z-141121T1700Z/
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
348 AM PST FRI NOV 21 2014

...DENSE FOG ADVISORY IS CANCELLED FOR THE CENTRAL AND SOUTH
WILLAMETTE VALLEY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE DENSE
FOG ADVISORY. 

$$

WAZ021-211300-
/O.CAN.KPQR.HW.A.0012.141121T1800Z-141122T0600Z/
SOUTH WASHINGTON COAST-
348 AM PST FRI NOV 21 2014

...HIGH WIND WATCH IS CANCELLED FOR THE SOUTH WASHINGTON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WATCH. 

HIGH WINDS ARE NOT EXPECTED TODAY BUT IT WILL BECOME WINDY IN THE
AFTERNOON. SOUTH WINDS 25 TO 30 MPH WITH GUST TO 50 MPH CAN BE
EXPECTED ALONG THE BEACHES.

$$

ORZ001-002-220000-
/O.UPG.KPQR.HW.A.0012.141121T1800Z-141122T0600Z/
/O.NEW.KPQR.HW.W.0013.141121T2000Z-141122T0300Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
348 AM PST FRI NOV 21 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING FOR THE NORTH AND CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: BEACHES AND HEADLANDS...SOUTH WINDS INCREASING TO 30 TO
  40 MPH WITH GUSTS TO 60 MPH. COASTAL COMMUNITIES...SOUTH WINDS
  INCREASING TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH.

* TIMING: WINDS WILL BEGIN INCREASING LATE THIS MORNING AND
  AFTERNOON. STRONGEST WINDS EXPECTED IN THE MID TO LATE
  AFTERNOON.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA...CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY

* IMPACTS: THE WINDS MAY CAUSE SOME TREE DAMAGE ALONG THE 
  COAST...CAUSING SOME POWER DISRUPTIONS. THE WINDS WILL CAUSE 
  DIFFICULT DRIVING CONDITIONS ALONG THE COAST AS WELL... 
  ESPECIALLY FOR TRUCKS...TRAILERS...AND OTHER HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
357 
WWUS76 KPQR 211634
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
834 AM PST FRI NOV 21 2014


WAZ021-220300-
/O.EXA.KPQR.HW.W.0013.141121T2000Z-141122T0300Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
834 AM PST FRI NOV 21 2014

...HIGH WIND WARNING IN EFFECT FOR THE SOUTH WASHINGTON COAST FROM
NOON TODAY TO 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING. 

* WINDS: BEACHES AND HEADLANDS...SOUTH WINDS INCREASING TO 30 TO 
  40 MPH WITH GUSTS TO 60 MPH. COASTAL COMMUNITIES...SOUTH WINDS 
  INCREASING TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. 

* TIMING: WINDS WILL BEGIN INCREASING LATE THIS MORNING AND 
  AFTERNOON. STRONGEST WINDS EXPECTED IN THE MID TO LATE 
  AFTERNOON.

* LOCATIONS INCLUDE: CAPE DISAPPOINTMENT...LONG
  BEACH...OCEANSIDE...OCEAN PARK.

* IMPACTS: THE WINDS MAY CAUSE SOME TREE DAMAGE ALONG THE 
  COAST...CAUSING SOME POWER DISRUPTIONS. THE WINDS WILL CAUSE 
  DIFFICULT DRIVING CONDITIONS ALONG THE COAST AS WELL... 
  ESPECIALLY FOR TRUCKS...TRAILERS...AND OTHER HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-002-220300-
/O.CON.KPQR.HW.W.0013.141121T2000Z-141122T0300Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
834 AM PST FRI NOV 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTH AND CENTRAL
OREGON COAST FROM NOON TODAY TO 7 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PST
THIS EVENING. 

* WINDS: BEACHES AND HEADLANDS...SOUTH WINDS INCREASING TO 30 TO 
  40 MPH WITH GUSTS TO 60 MPH. COASTAL COMMUNITIES...SOUTH WINDS 
  INCREASING TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. 

* TIMING: WINDS WILL BEGIN INCREASING LATE THIS MORNING AND 
  AFTERNOON. STRONGEST WINDS EXPECTED IN THE MID TO LATE 
  AFTERNOON.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA...CANNON BEACH... 
  TILLAMOOK...NETARTS...PACIFIC CITY

* IMPACTS: THE WINDS MAY CAUSE SOME TREE DAMAGE ALONG THE 
  COAST...CAUSING SOME POWER DISRUPTIONS. THE WINDS WILL CAUSE 
  DIFFICULT DRIVING CONDITIONS ALONG THE COAST AS WELL... 
  ESPECIALLY FOR TRUCKS...TRAILERS...AND OTHER HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
582 
WWUS76 KPQR 220257
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
657 PM PST FRI NOV 21 2014

ORZ001-002-WAZ021-220400-
/O.EXP.KPQR.HW.W.0013.000000T0000Z-141122T0300Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
657 PM PST FRI NOV 21 2014

...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE
SOUTH WASHINGTON COAST AS WELL AS THE NORTHERN AND CENTRAL OREGON
COAST...

THE COLD FRONT RESPONSIBLE FOR PRODUCING STRONG WINDS ALONG THE
COAST HAS MOVED ONSHORE INTO WASHINGTON AND NORTHERN OREGON. WINDS
MAY STILL GUST UP TO 50 MPH ALONG THE CENTRAL OREGON COAST THIS
EVENING...BUT WINDS WILL TEND TO EASE OVERNIGHT.

$$

WEAGLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 21, 3:23 AM PST, 25 minutes earlier.

Area forecast discussion, Nov 21, 3:23 AM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
323 AM PST FRI NOV 21 2014

CORRECTED WATCHES/WARNINGS/ADVISORIES SECTION.

.SYNOPSIS...MORE TYPICAL FALL WATHER IN STORE FOR SOUTHWEST
WASHINGTON AND NORTHWEST OREGON TODAY. COOLER AIR BEHIND THIS SYSTEM
WILL CAUSE THE SNOW LEVELS TO LOWER BELOW THE CASCADE PASSES EARLY
SATURDAY WHILE STRONG ONSHORE FLOW CONTINUES THROUGH THE WEEKEND. AS
A RESULT SNOW MAY BECOME HEAVY AT TIMES ALL THE WAY DOWN TO PASS
LEVELS THIS WEEKEND. ANOTHER SYSTEM IS LIKELY TO AFFECT THE REGION
EARLY NEXT WEEK...THEN PERHAPS SOME DRIER WEATHER BY MIDWEEK.

&&

.SHORT TERM...MORE MILD FALL WEATHER ON THE WAY. THE NEXT DEVELOPING
SYSTEM ARRIVES TODAY AS A STRONG FRONTAL SYSTEM TRAILING ALONG THE
NORTH PACIFIC 150 KT JETSTREAM. THE WARM FRONT PORTION WILL REACH
THE COAST THIS MORNING WITH THE TRAILING COLD FRONT ARRIVING THIS
AFTERNOON AND MOVING EAST OF THE CASCADES OVERNIGHT.
WIND...COASTAL WINDS LOOK MARGINAL FOR HIGH WINDS BUT BELIEVE THE
NORTH AND CENTRAL OREGON COAST HAVE THE BEST CHANCE FOR GUSTS TO 60
MPH AT THE BEACHES AND HEADLANDS.  PEAK WINDS ARE EXPECTED IN THE
MID TO LATE AFTERNOON. 850 MB AND 950 MB WINDS ALIGN ALONG THE COAST
JUST AS THE SURFACE GRADIENT PATTERN BECOMES FAVORABLE...A SHORT
WINDOW.   THE ECMWF DEEPENS THE LOW ON THE FRONT MORE THAN NAM AND
GFS...BUT PLACES IT CLOSER THE THE SOUTH WASHINGTON COAST.	INLAND
VALLEYS WILL BECOME BREEZY LATE IN THE AFTERNOON AND EARLY EVENING.
GUSTS ARE EXPECTED TO REMAIN BELOW ANY ADVISORY OR WARNING CRITERIA.

COLUMBIA RIVER GORGE AND HOOD RIVER VALLEY...THE SHALLOW COLD AIR
MASS HAS NOT COOLED VERY MUCH OVERNIGHT.  MOST TEMPERATURES ARE
HOVERING A DEGREE OR TWO AROUND THE FREEZING MARK WITH ABOVE
FREEZING TEMPERATURES ALONG THE RIVER. TIMING OF THE PCPN AND
EXPECTED WARMING WILL LIKELY LIMIT FREEZING PRECIPITATION TO THE
UPPER HOOD RIVER VALLEY FOR THE MORNING HOURS.  ACCUMULATIONS AND
COVERAGE WILL NOT BE WIDESPREAD AS EARLIER THIS WEEK.

SNOW...SNOW LEVELS WILL INCREASE ABOVE ALL BUT THE HIGHEST PEAKS IN
THE AREA TODAY AS THE WARM FRONT APPROACHES. SNOW LEVELS WILL CRASH
TO AROUND 3000 TO 4000 FT SATURDAY MORNING. OROGRAPHICS BECOME
FAVORABLE IN THIS COLDER AIR MASS. 850 MB WINDS ARE WESTERLY 25 TO
45 KT SAT ALONG WITH ABUNDANT SHOWERS. SNOW WILL BE HEAVIER AT TIMES
AS IMPULSES MOVE THROUGH. IT APPEARS THE PERIOD OF HIGHER SNOWFALL
ACCUMULATION WILL BE SAT INTO EARLY SUN. THIS PERIOD MAY END UP
NEEDING A WINTER WEATHER ADVISORY.  CURRENT SPECIAL WEATHER
STATEMENT COVERS THIS UNTIL THEN.

RAIN AMOUNTS...A BATCH OF HEAVY RAIN TO PUSH INLAND DURING THE LATE
AFTERNOON AND EVENING...WITH 1.5 TO 2 INCHES OF RAIN LIKELY FOR THE
COAST...COAST RANGE AND CASCADES OVER ABOUT A 12 HR PERIOD ENDING
TONIGHT. THE INTERIOR LOWLANDS WILL BE CLOSER TO AN INCH. IT DOES NOT
APPEAR THAT RAINFALL TOTALS WILL BE ENOUGH TO CAUSE ANY FLOODING
CONCERNS.

CONVECTION...500 MB TEMPERATURES DROP TO AROUND -25 TO -30 C ON
SATURDAY. LIFTED INDEX LOWERS TO AROUND 0 TO -2. THERE IS ALSO A WEAK
VORT MAX THAT MOVES THROUGH DURING THE DAY TO ASSIST IN THE
INSTABILITY. SO HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
WATERS AND INLAND TO THE COAST RANGE. THE INTERIOR LOWLAND MAY NEED
TO BE ADDED AS WELL...BUT THREAT APPEARS TOO LOW AT THIS TIME.

ALSO FOR THIS MORNING AREAS OF DENSE FOG DEVELOPED IN THE CENTRAL AND
SOUTH WILLAMETTE VALLEY OVERNIGHT BUT IS BEGINNING TO LIFT AS SO WILL
END THE DENSE FOG ADVISORY.  /26

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. THE MORE WESTERLY OR
ZONAL FLOW THAT SETS UP OVER THE WEEKEND DURING THE LATTER PART OF
THE SHORT TERM PERIOD BEGINS TO BUCKLE A BIT IN THE EARLY PART OF
THE LONG TERM PERIOD WITH SOME FLAT RIDGING DEVELOPING OVER THE
NORTHEAST PACIFIC. HAVE DECIDED TO CONTINUE TO STICK MORE WITH A
DIRTY RIDGE SCENARIO OF THE ECMWF VS THE HIGHER AMPLITUDE RIDGING OF
THE OPERATIONAL GFS MODEL. CONFIDENCE DECREASES THROUGHOUT THE LONG
TERM PERIOD AS MODEL VARIABILITY INCREASES...THOUGH THE TREND IS
TOWARD DRIER DURING THE MIDDLE TO LATTER PARTS OF NEXT WEEK. TOLLESON

&&

.AVIATION...EXPECT A VARIETY OF FLIGHT CONDITIONS TODAY AHEAD OF
AN APPROACHING FRONTAL SYSTEM. A MIX OF MVFR AND VFR WILL PERSIST
ALONG THE COAST...WITH MVFR CONDITIONS PREVAILING AFTER 14Z THIS
MORNING AS RAIN INCREASES. INLAND LOCATIONS WILL ALSO SEE
INCREASING MVFR CONDITIONS IN RAIN BETWEEN 16-18Z TODAY. THE MAIN
EXCEPTION WILL BE FOR THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY
WHERE IFR AND LIFR FOG/LOW STRATUS WILL PERSIST THROUGH MUCH OF
TODAY...POSSIBLY LIFTING TO LOW END MVFR AFTER 21Z TODAY WHEN
SOUTHERLY WINDS PICK UP.

KPDX AND APPROACHES...VFR CONTINUES THROUGH AT LEAST 16Z THIS
MORNING BEFORE INCREASING RAIN DROPS CONDITIONS TO MVFR BY 18Z
THROUGH TONIGHT. LLWS POSSIBLE AT KPDX AND ERN APPROACHES THIS
AFTERNOON WITH E TO SE SURFACE AND 30-40 KT S-SW WIND AT FL 020
BASED ON MODEL SOUNDINGS. WEISHAAR/27

&&

.MARINE...SOUTHERLY WINDS WILL CONTINUE TO HOVER RIGHT NEAR SMALL
CRAFT ADVISORY CRITERIA WITH GUSTS NEAR 25 KT THROUGH THIS
MORNING. THE NEXT FRONTAL SYSTEM WILL BRING SOLID GALE FORCE WINDS
ACROSS ALL OF THE WATERS BY 18Z TODAY...WITH STRONGEST WINDS FROM
21Z FRI-03Z SAT OVER THE INNER COASTAL WATERS. 06Z MODELS HAVE
BACKED OFF A BIT ON WIND SPEEDS SO HAVE REPLACED THE STORM WATCH
WITH A GALE WARNING FOR THE WATERS 10 NM FROM THE SHORELINE. STILL
A FEW GUSTS NEAR 50 KT ARE POSSIBLE THIS AFTERNOON WITH A COASTAL
JET SITUATION. WIND SPEEDS SUBSIDE BY 06Z TONIGHT...AND WILL
REMAIN IN SMALL CRAFT ADVISORY CRITERIA THROUGH MUCH OF THE
WEEKEND.

SEAS AT 10 FT WILL CONTINUE EARLY TODAY...BEFORE QUICKLY BUILDING
BY NOON TODAY WITH THE STRONG GALE FORCE WIND CONDITIONS. COULD
GET CLOSE TO 20 FEET LATE FRI AFTERNOON THROUGH THE EVENING...BUT
WITH A LARGE WIND- WAVE COMPONENT. WAVE HEIGHTS DROP OFF TONIGHT
BEHIND THE COLD FRONT AND AS WIND SPEEDS WEAKEN. HOWEVER...SEAS
LOOK TO REMAIN ABOVE 10 FT THROUGH THIS WEEKEND. WEISHAAR/27

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...DENSE FOG ADVISORY UNTIL 9 AM PST THIS MORNING FOR CENTRAL
     WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY.

     HIGH WIND WARNING FROM NOON PST TODAY THROUGH THIS EVENING FOR
     CENTRAL OREGON COAST-NORTH OREGON COAST.

WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST THIS MORNING FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     GALE WARNING FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
     FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR
     OUT 60 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THIS
     MORNING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
     FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM
     PST EARLY THIS MORNING...THEN AGAIN FROM NOON TODAY TO
     10 PM PST THIS EVENING.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 8:38 PM PSTSmall Craft Advisory for Rough BarPQR9 hr
Nov 20, 8:38 PM PSTSmall Craft Advisory for Rough BarPQR4 days
Nov 20, 8:38 PM PSTStorm WatchPQR6 hr
Nov 20, 8:38 PM PSTSmall Craft Advisory for Hazardous SeasPQR12 hr
Nov 21, 12:16 AM PSTDense Fog AdvisoryPQR4 hr
Nov 21, 1:21 PM PSTWinter Weather AdvisoryPQR31 hr

Nearby

High Wind Warnings in Oregon, 2014High Wind Warnings in Washington, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.